MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 035; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 035; PTA BALLOON DILATATION CATHETER
Catalog Number US3513054
Medical Device Problem Codes Leak/Splash (1354); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure, the device allegedly leaked at the base of the y-piece, so that the contrast medium for inflating the balloon dripped next to it and could not build up any pressure.The procedure was completed using another balloon.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one ultrascore 035 dilatation catheter was received for evaluation.During visual analysis the strain relief was dislodged from the hub.No other anomalies were observed.Further in the functional testing an in-house inflation device was used for inflation and could identify water leak from the distal end of strain relief.After removal of the strain relief the water leak could be observed from under the coils.The device was returned to the manufacturing facility for further investigation.Ultraviolet light was used to check for voids.No voids were observed between the inflation port and the hub spring.The sample was then inspected for leaks by inflating the balloon.A leak was observed from underneath the hub spring when the balloon was inflated.But the source of leak was unknown.However, during the visual analysis strain relief dislodgment could be observed, and in functional testing water leak from strain relief could be noted.Hence the investigation was confirmed for the identified strain relief dislodgment and reported leak issue.A definitive root cause for the identified strain relief dislodgment and reported leak issue could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: d4 (expiration date: 09/2025) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ULTRASCORE 035
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19227732
Report Number2020394-2024-00582
Device Sequence Number6732769
Product Code PNO
UDI-Device Identifier00801741116742
UDI-Public(01)00801741116742
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K172571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberUS3513054
Device Lot NumberGFHW0471
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/29/2024
Initial Report FDA Received Date05/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown